Alert archive / Texas / Wind Advisories in 2014
Wind Advisory 11, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 25, 2014, 4:34 AM CST for 16 counties in Texas. It took effect at Dec 25, 2014, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2014, 4:34 AM CST (10:34 UTC)
- In effect from
- Dec 25, 2014, 10:00 AM CST
- Expired
- Dec 25, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS74 KSJT 251034 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 434 AM CST THU DEC 25 2014 ...STRONG SOUTH WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE CONTINUES TO DEEPEN OVER THE HIGH PLAINS...RESULTING IN A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG SOUTHERLY WINDS NEAR 30 MPH ARE EXPECTED TODAY ACROSS THE BIG COUNTRY. THIS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST AND WEST ROADS. TXZ049-054-066-098-099-113-114-127-128-139-140-260000- /O.NEW.KSJT.WI.Y.0011.141225T1600Z-141226T0000Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...BALLINGER... WINTERS...HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON... HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS... COLEMAN...BROWNWOOD 434 AM CST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ON EAST AND WEST ROAD WAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND. * TIMING: 10 AM THROUGH 6 PM TODAY. * WINDS: FROM THE SOUTH NEAR 30 MPH WITH GUSTS OVER 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
1 follow-up statement
829 WWUS74 KSJT 251554 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 954 AM CST THU DEC 25 2014 ...STRONG SOUTH WINDS EXPECTED TODAY... .AN AREA OF LOW PRESSURE CONTINUES TO DEEPEN OVER THE HIGH PLAINS...RESULTING IN A STRONG PRESSURE GRADIENT ACROSS THE REGION. STRONG SOUTHERLY WINDS NEAR 30 MPH ARE EXPECTED TODAY ACROSS THE BIG COUNTRY AND CONCHO VALLEY. THIS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS FOR HIGH PROFILE VEHICLES ON EAST AND WEST ROADS. TXZ064-065-071>073-260000- /O.EXA.KSJT.WI.Y.0011.141225T1600Z-141226T0000Z/ STERLING-COKE-IRION-TOM GREEN-CONCHO- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... MERTZON...SAN ANGELO...EDEN 954 AM CST THU DEC 25 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ON EAST AND WEST ROAD WAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND. * TIMING: 10 AM THROUGH 6 PM TODAY. * WINDS: FROM THE SOUTH NEAR 30 MPH WITH GUSTS OVER 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ049-054-066-098-099-113-114-127-128-139-140-260000- /O.CON.KSJT.WI.Y.0011.141225T1600Z-141226T0000Z/ FISHER-NOLAN-RUNNELS-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...BALLINGER... WINTERS...HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON... HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS... COLEMAN...BROWNWOOD 954 AM CST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * IMPACTS: HAZARDOUS TRAVEL CONDITIONS ON EAST AND WEST ROAD WAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. LIGHTWEIGHT OUTDOOR OBJECTS MAY BE BLOWN AROUND. * TIMING: 10 AM THROUGH 6 PM TODAY. * WINDS: FROM THE SOUTH NEAR 30 MPH WITH GUSTS OVER 35 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:48 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 24, 11:48 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1148 PM CST WED DEC 24 2014 .AVIATION... /06Z TAFS/ The main aviation forecast concern is with the markedly increased and gusty winds expected on Christmas Day. At our southern TAF sites, light winds will become south around 5 kt toward morning. For KABI and to a lesser extent at KSJT, south winds will increase overnight. Winds should become gusty at KABI by 12Z. South winds will increase considerably on Thursday morning and continue through the afternoon at all terminals. The highest speeds and gusts will occur at KABI, where a few gusts to near 35 kt are expected by afternoon. VFR conditions will occur through the next 24 hours, with an increase in high cloud coverage on Thursday. 19 && .PREV DISCUSSION... /ISSUED 808 PM CST WED DEC 24 2014/ Updated the surface winds for Christmas Day as a strong pressure gradient tightens across West Central Texas. This pressure gradient will form in response to an approaching upper level trough from California. May see strong south winds of 25 to 35 mph with gusts to possibly near 40 mph tomorrow. A wind advisory might be required but will let mid shift make final determination. No other changes made. && PREV DISCUSSION... /ISSUED 552 PM CST WED DEC 24 2014/ AVIATION... /00Z TAFS/ The main aviation forecast concern is with the significantly increased and gusty winds expected on Christmas Day. Generally west winds at 5-10 kt this evening will back to the south or south-southwest tonight. Wind speeds will remain at 5-10 kt for our southern TAF sites through early Thursday morning. For KABI and to a lesser extent at KSJT, wind speeds will increase and become gusty toward morning. South winds will increase considerably on Thursday morning and continue through the afternoon at all terminals. The highest speeds and gusts will occur at KABI, where occasional gusts to 35 kt are expected by afternoon. VFR conditions will occur through the next 24 hours, with an increase in high cloud coverage expected during the day Thursday. PREV DISCUSSION... /ISSUED 415 PM CST WED DEC 24 2014/ SHORT TERM... (Christmas Eve and Christmas Day) Look for beautiful weather for this Christmas Eve and Christmas Day. Clear skies tonight, across West Central Texas, will allow Santa to make lightning-fast deliveries as he makes his rounds. Overnight lows slightly colder than last night look likely. The only area where lows may not drop below freezing is around Abilene; there, surface winds after midnight will be around 10 to 15 mph. Thus, the boundary layer may remain better mixed, and radiational cooling won't have as much impact. So, lows around Abilene may only drop to around 34. Elsewhere, look for lows ranging from around 30 to the mid 20s. However, the cold tonight won't be any problem for Santa; he's seen much colder temperatures! For Christmas Day, expect sunny skies. Surface winds from the south will again increase by mid morning. By noon, surface winds from the south around 10 to 15 mph, with higher gusts, look likely. As for afternoon highs, numbers mainly in the 60 to 63 range look good. Huber LONG TERM... (Christmas Night through New Years Eve) An unsettled pattern will persist through New Years Eve. As a shortwave trough slowly progresses east across the Southern Rockies, southwest flow aloft will prevail Christmas Night through Friday, allowing warm temperatures to persist. Additionally, a favorable surface flow from the Gulf of Mexico will allow moisture to steadily increase during this time period. Heading into Friday evening, a cold front will be dropping south across the area, while the trough to our west, continues its eastward trek. Sufficient lift and moisture will be in place for showers to develop over most of the area during the evening and continue through Saturday, with the highest chances east of a Coleman to Junction line. With a north wind in place across all of West Central Texas Saturday, afternoon high temperatures will struggle to reach the lower 40s north of Interstate 20, warming to near 50 along Interstate 10. Temperatures will moderate for Sunday and Monday, before yet another cold front pushes south across the area Monday evening. A strong area of high pressure moving into the Northern Plains will send a cold front south across the area Monday evening. This front will be a much stronger front than its predecessor, dropping lows Tuesday night below freezing across all of West Central Texas, with highs Wednesday in the mid to upper 30s. At the same time, a strong shortwave trough will develop from the Upper Midwest to the Four Corners. As disturbances aloft cross the area, lift associated with these disturbances will allow precipitation to develop. Forecast soundings show a layer of sub-freezing air at the surface with a warm layer aloft. The sounding profile will continue to cool as the morning wears on. This looks to be a classic light sleet/snow event with both the GFS and ECMWF painting this picture over virtually all of the forecast area for New Years Eve/New Years Day. However, this is the first model run where most of the models have come into "decent" agreement on the overall picture. Thus, we didn't want to get too carried away with adding winter weather to the forecast at this forecast range. For now, a mix of sleet or light snow was added for New Years Eve over the eastern half of the area, which matches well with neighboring offices. Doll && .PRELIMINARY POINT TEMPS/POPS... Abilene 34 60 44 65 36 / 0 0 5 5 20 San Angelo 31 61 43 68 40 / 0 0 5 5 20 Junction 26 60 43 69 43 / 0 0 5 5 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Dec 24, 2:56 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 256 PM CST WED DEC 24 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 256 PM CST WED DEC 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HUBER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.